Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Child has high fever, mild runny nose, was given paracetamol 4 hours back. Is one more dose advisable?

My 2.3 year old son is having fever . yesterday he had 103.5 and we started gibing him paracetamol syrup. From then onwards we are giving him paracetamol. Now after giving medicine he still has 101 degrees. I feel after giving medicine the temp lowered down to a bit but not completely. He is sleeping right now. he has mild runny nose but no cough . is it ok to give him one more dose of medicine right now? i gave the previous dose 4 hrs this much high fever is harmful for my son. Thanks in advance.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using health care magic

Viral illnesses like the common cause can be associated with 2-4 days of intermittent fever. Regarding the medication, you have to make sure that you are giving him enough based on his weight. In some cases where the temperature appears to be unresponsive, it is because the child is receiving a low dose.
He is to receive 15 mg for each kilogram of his weight.

In addition to the medication, you can tepid sponging , cool liquids and the use of fan therapy.
If he is sleeping then let him rest, if he wakes and is still febrile then you can give him another dose, but he needs to sleep to recover.
He may need medication to help with the runny nose and cough. A topical or oral decongestant with an antihistamine will help with the nasal symptoms.

I hope this helps and he feels better soon
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor